Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 206, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 21, 2013, 11:51 PM CDT for Ottawa County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2013, 11:51 PM CDT (04:51 UTC)
- Expired
- Jul 22, 2013, 12:45 AM CDT
- In force
- 54 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 102 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1113 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
468
WUUS54 KTSA 220451
SVRTSA
OKC115-220545-
/O.NEW.KTSA.SV.W.0206.130722T0451Z-130722T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1151 PM CDT SUN JUL 21 2013
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OTTAWA COUNTY IN NORTHEAST OKLAHOMA...
* UNTIL 1245 AM CDT
* AT 1150 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES WEST OF COMMERCE TO 4 MILES EAST OF MIAMI...
MOVING SOUTHEAST AT 15 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MIAMI...WYANDOTTE AND NARCISSA.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 302 AND 317.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3690 9461 3669 9461 3679 9492 3690 9500
3695 9500 3697 9504 3699 9504 3701 9501
3701 9497
TIME...MOT...LOC 0451Z 323DEG 14KT 3693 9495 3687 9480
$$4 follow-up statements
964
WWUS54 KTSA 220511
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1211 AM CDT MON JUL 22 2013
OKC115-220545-
/O.CON.KTSA.SV.W.0206.000000T0000Z-130722T0545Z/
OTTAWA OK-
1211 AM CDT MON JUL 22 2013
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR CENTRAL OTTAWA COUNTY...
AT 1208 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MIAMI...
MOVING SOUTHEAST AT 15 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...MIAMI...
NARCISSA...OTTAWA...TWIN BRIDGES STATE PARK AND WYANDOTTE.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 303 AND 314.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3687 9467 3678 9470 3679 9492 3690 9498
3695 9498 3698 9490
TIME...MOT...LOC 0511Z 323DEG 14KT 3688 9490
$$963
WWUS54 KTSA 220524
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1224 AM CDT MON JUL 22 2013
OKC115-220545-
/O.CON.KTSA.SV.W.0206.000000T0000Z-130722T0545Z/
OTTAWA OK-
1224 AM CDT MON JUL 22 2013
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR CENTRAL OTTAWA COUNTY...
AT 1220 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MIAMI...
MOVING SOUTHEAST AT 15 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...OTTAWA...
TWIN BRIDGES STATE PARK AND WYANDOTTE.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 303 AND 312.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3686 9468 3678 9470 3679 9490 3688 9493
3691 9491 3693 9484
TIME...MOT...LOC 0524Z 323DEG 14KT 3687 9485
$$873
WWUS54 KTSA 220537
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1237 AM CDT MON JUL 22 2013
OKC115-220545-
/O.CON.KTSA.SV.W.0206.000000T0000Z-130722T0545Z/
OTTAWA OK-
1237 AM CDT MON JUL 22 2013
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR CENTRAL OTTAWA COUNTY...
AT 1233 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OTTAWA...
MOVING SOUTHEAST AT 15 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...TWIN
BRIDGES STATE PARK AND WYANDOTTE.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 307 AND 312.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3681 9485 3690 9488 3693 9484 3686 9468
3678 9470
TIME...MOT...LOC 0537Z 323DEG 14KT 3685 9480
$$486
WWUS54 KTSA 220544
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1244 AM CDT MON JUL 22 2013
OKC115-220554-
/O.EXP.KTSA.SV.W.0206.000000T0000Z-130722T0545Z/
OTTAWA OK-
1244 AM CDT MON JUL 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OTTAWA COUNTY EXPIRES
AT 1245 AM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THIS STORM.
LAT...LON 3681 9485 3690 9488 3693 9484 3686 9468
3678 9470
TIME...MOT...LOC 0544Z 323DEG 14KT 3686 9479
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 11:50 PM CDT, 1 minute earlier.
Area forecast discussion, Jul 21, 11:50 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1150 PM CDT SUN JUL 21 2013 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. SCATTERED SHOWERS AND THUNDERSTORMS MAY AFFECT KFYV AND KXNA DURING THE FIRST FEW HOURS OF THE TAF VALID PERIOD. OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. && .PREV DISCUSSION... /ISSUED 908 PM CDT SUN JUL 21 2013/ DISCUSSION... SHOWER AND THUNDERSTORM ACTIVITY HAS ENDED ACROSS THE AREA FOR THE MOMENT. THERE IS THE POTENTIAL FOR MORE SHOWERS AND THUNDERSTORMS LATE TONIGHT ACROSS FAR NORTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS NORTH AND EAST OF A TROF OF LOW PRESSURE THAT HAS SET UP ACROSS THE AREA. ISENTROPIC LIFT WILL INCREASE TO THE AREAS NORTH AND EAST OF THIS BOUNDARY LATE TONIGHT BRINGING THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS. HAVE MADE SOME ADJUSTMENTS TO THE OVERNIGHT POPS TO SHOW THIS POTENTIAL. OTHERWISE...THE CURRENT FORECAST IS ON TRACK. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...05
Hazardous weather outlook, Jul 21, 11:40 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1140 PM CDT SUN JUL 21 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1140 PM CDT SUN JUL 21 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...ELEVATED. AREA...FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET... . DISCUSSION... ELEVATED STRONG THUNDERSTORMS HAVE DEVELOPED ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS LATE THIS EVENING. INSTABILITY AND SHEAR PROFILES INDICATE THIS ACTIVITY WILL LIKELY CONTINUE THROUGH THE OVERNIGHT HOURS WITH THE POTENTIAL FOR SOME SEVERE STORMS. LARGE HAIL AND LOCALIZED FLOODING DUE TO VERY HEAVY RAIN WILL BE POSSIBLE IN THE STRONGER STORMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY THROUGH WEDNESDAY...THUNDERSTORM DANGEROUS HEAT POTENTIAL. THURSDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE UPCOMING WEEK AS SEVERAL UPPER LEVEL DISTURBANCES PUSH THROUGH THE PLAINS WITHIN THE NORTHWESTERLY UPPER LEVEL FLOW. HIGHEST CHANCES WILL GENERALLY BE ACROSS NORTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS. HOT AND HUMID CONDITIONS WILL ALSO PERSIST ACROSS LOCATIONS THAT RECEIVE LITTLE TO NO RAINFALL DURING THE WEEK. LATE IN THE WEEK AND INTO THE WEEKEND AN UPPER LEVEL DISTURBANCE LOOKS TO PUSH A COLD FRONT INTO THE REGION WHICH COULD BRING ADDITIONAL CHANCES FOR THUNDERSTORMS AND ALSO THE POSSIBILITY OF COOLER TEMPERATURES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 21, 10:35 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1035 PM CDT SUN JUL 21 2013
OKZ058-220415-
OTTAWA OK-
1035 PM CDT SUN JUL 21 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1115 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
OTTAWA
AT 1035 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF COMMERCE...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MIAMI...COMMERCE...FAIRLAND...
NARCISSA...WYANDOTTE...OTTAWA...PEORIA...QUAPAW...CARDIN AND TWIN
BRIDGES STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS
TO 40 MPH.
LAT...LON 3689 9461 3666 9469 3682 9499 3701 9495
3701 9489
TIME...MOT...LOC 0335Z 307DEG 14KT 3690 9492Special weather statement, Jul 21, 11:12 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1112 PM CDT SUN JUL 21 2013
OKZ058-063-220500-
DELAWARE OK-OTTAWA OK-
1112 PM CDT SUN JUL 21 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL MIDNIGHT CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHEASTERN DELAWARE AND SOUTHERN OTTAWA
AT 1113 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF FAIRLAND...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FAIRLAND...WYANDOTTE...TIFF CITY AND
TWIN BRIDGES STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3673 9461 3666 9461 3659 9483 3682 9492
3686 9477
TIME...MOT...LOC 0413Z 324DEG 14KT 3677 9481Special weather statement, Jul 21, 11:15 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1115 PM CDT SUN JUL 21 2013
OKZ057-058-220500-
CRAIG OK-OTTAWA OK-
1115 PM CDT SUN JUL 21 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL MIDNIGHT CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHEASTERN CRAIG AND NORTHERN OTTAWA
AT 1115 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES WEST OF CARDIN TO 2 MILES EAST OF QUAPAW...
MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...COMMERCE...OTTAWA...PEORIA...QUAPAW...CARDIN
AND PICHER.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9465 3691 9460 3681 9461 3680 9461
3692 9503 3700 9512 3701 9469
TIME...MOT...LOC 0415Z 316DEG 11KT 3704 9507 3694 9475The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 10:35 PM CDT | Special Weather Statement | TSA | Ottawa | 40 min |
| Jul 21, 11:12 PM CDT | Special Weather Statement | TSA | Ottawa | 48 min |
| Jul 21, 11:15 PM CDT | Special Weather Statement | TSA | Ottawa | 45 min |
| Jul 22, 12:46 AM CDT | Special Weather Statement | TSA | Ottawa | 44 min |
| Jul 22, 1:07 AM CDT | Special Weather Statement | TSA | Ottawa | 38 min |
| Jul 22, 1:27 AM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 63 min |
| Jul 22, 9:11 AM CDT | Special Weather Statement | TSA | Ottawa | 34 min |
| Jul 22, 1:31 PM CDT | Special Weather Statement | TSA | Craig, Nowata | 44 min |
| Jul 22, 1:32 PM CDT | Special Weather Statement | TSA | Tulsa | 28 min |
| Jul 22, 1:40 PM CDT | Areal Flood Advisory | TSA | Tulsa | 65 min |
| Jul 22, 2:03 PM CDT | Special Weather Statement | TSA | Wagoner | 42 min |
| Jul 22, 2:15 PM CDT | Special Weather Statement | TSA | Ottawa | 45 min |
| Jul 22, 2:38 PM CDT | Special Weather Statement | TSA | Wagoner | 52 min |
| Jul 22, 2:55 PM CDT | Heat Advisory | TSA | Haskell, McIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg | 4 hr |
| Jul 22, 3:14 PM CDT | Special Weather Statement | TSA | Haskell | 46 min |
| Jul 22, 3:21 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 39 min |
| Jul 22, 3:55 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Sequoyah | 50 min |
| Jul 22, 3:58 PM CDT | Special Weather Statement | TSA | LeFlore | 47 min |
| Jul 22, 4:11 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 64 min |
| Jul 22, 4:39 PM CDT | Special Weather Statement | TSA | LeFlore | 36 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.